have been on ropinole for years now , but not working now, anyone have same problem ?

hi everyone i am rosie

i have been on ropinole for years now, started with one at nite now two

they were working great till lately, now they seem to be not as effective

i have episodes of restless legs throughout the day

i used to only have them at nite

i feel so restless, feel as if my legs walking a marathan , and feel so tired

but cant relax enough to sleep

anyone have this problem

11 Replies

oldestnewest
  • hi rosy, sounds like augmentation to me, when the pills work against you , it makes the RLS kick in earlier in the day, so you have to up the dose of meds,maybe you need to have a change of meds now, as it will just get worse

    jean.

  • ty jean

    i think i am on highest dose

    i might need to go on differient tabs

    its an awful thing this restless legs

    how are u

  • Hi Rosy, Jean is right. When Ropinerole starts to not work, it is usually because of augmentation. As you have now reached the highest dose, you definately need to try another med as it wont get any better.

    You could try Mirapexin (pramipexole) its the same type of med, you may be able to use that with success for a while, but that can also cause augmentation eventually. The same for the Neupro Patch, which i am using at the moment with quite good results, although research has been reported that the patch has only 1% chance of augmentation. But as we are all different when taking these meds. i guess its just how our bodies react to them.

    If we can help in any other way, feel free to post again. Someone usually replies...

    Oh, there are other types of meds. you can use aswell as the ones i have mentioned..

    Irene...

  • ty irene

    i never knew about augmentation i thought these meds would work forever lol

    restless legs is such an awful thing, no one knows only those who have been effected

    its lovely to have people to talk to who are going through this

    will make an apointment with doc about this

    ty u for u comments

  • hi rosy, irene about the best for info, shes helped me loads over the last few years, thats why i got here to talk to you :) ive used ropinerole, and the neupro patch, im on mirapexin now, its working ok for now, had to up the dose, like we do on all the meds, its mostly just trail and error trying to find out what suits you best, and yes its a horrid illness, controls your life if you done handle it right, hope you get something sorted rosy, and hope you have an understanding doctor

    jean

  • ty girls

    it is so lovely to be able to chat

    i am going to make appointment now with doc

    but i think i know more about restless legs than he does lol

    i am from northern ireland

  • Your welcome Rosy, and yes, some of us find we know more about RLS, than our doctors do. If you can, look up the meds. which there is a link on here somewhere which takes you to the N.H.S. which gives a list of medications which can be used, you should be able to get the same i should think in Northern Ireland. Print them out, you can take it to show your doctor if you think he/she wont know what else he/she can give you..

    Also i dont think many doctors know about the meds, causing augmentation either...

    Let us know how you get on..

    Irene...

  • I started on ropinirole last summer as thought it was a miracle but I had horrible augmentation and impulse control problems (amongst other side effects). I foun it hell to reduce to the lowest dose but fought through it and have started on pramipexole which is ok for now. I am trying to come off all together though to return to my original state of RLS as I had better symptoms without the dopamine meds (my augmentation was far more debilitating than my original condition which was still severe). Also have a stone in weight to lose from binge eating which I am so annoyed about. They're horrible drugs and no easy solution but this forum has helped me

    Good luck

    Sara xxx

  • Yup augmentation Rosie, I dont get this with Pramipexole, Gabapentin and painkillers + a 3 month epidural. Not 100% but enough to ease the pain and symptoms 4 nights a week and sometimes more :)

    Best I have ever been.

    Kindest

    Bob

  • Rosie, Mirapexin is Pramipexole.

  • You could have gone straight from the Ropinerole to the pramipexole without reducing, The augmentation definately makes things worse. I am sorry for all those side effects you got, i havent really tried Ropinerole but i know many have had those side effects, and from Pramipexole aswell. although i didnt when i was on that one.... I dont really know of any of the drugs that dont cause some sort of side effects, and many do cause weight gain, Gabapentin is re-known for that. I am using the Neupro Patch, and the only side effect i have had from that is, dizziness and sleepiness during the day. those seem to have past now, altho sometimes they still come back...but not like they were.

    I keep a tight rein on my weight, i havent had the binge eating so thats obviously helps, but i am keeping my weight down by using the Slimming World receipes.

    The withdrawals from those dopamine drugs are horrendous when getting off of them, i dont envy you doing that.

    Irene...

You may also like...